Hello everyone ! I'm new here so nice to meet all of you.
I get palpitations a lot, have been getting since I was 13 now 20. My heart beats uneven and fast, and I tend to get dizzy/tired/tingly and black out (due to hyperventilation I just really don't notice it because I'm scared and so focused on my fear).
I've been to the doctor recently and they found nothing wrong with me and gave me some Paxil. I haven't taken it in fear it may make things worse/or I will get addicted to them. So if anyone here has been on Paxil let me know how it went, and if you think I should take it.
What I'm wondering is if my palpitations are a common symptom of anxiety and stress. I always see "racing heart" but it's so much worse than a racing heart, it makes me tired and is really uncomfortable and takes forever to get better. My heart beats all weird and uneven and it's like it is burping or something, I hate it. Does anyone else get these? Thank you for all your help
I'm fairly new as well and seem to have been hanging around the dental board because I just recently got over my phobia of dental work. 3 root canals and fillings lol
I have been suffering from anxiety and panic attacks since I was 7. I started taking medication when I was 19 and I am not 29. I take effexor, and seroquel.
I understand your fear of taking new medications, but you need to understand that the heart palpitations and such are from your anxiety if all the other tests proved nothing else. Besides after having the issues for so long if it was something else, then you would know by now.
I took Paxil before but effexor worked best for me. The only thing that Paxil will do to you of anything is take away the palpitations
Ease your way into it hun and in time you will see that things will probably improve.
Such symptoms are indeed possible with anxiety, I know I've felt like my heart was beating irregularly and gotten dizzy/tingly from my anxiety (OCD related in my case).
As for the Paxil, well its not uncommon to be nervous about taking medication but remember your doctor wouldn't prescribe them if they didn't feel they were worth taking. Paxil belong to a class of drugs called SSRIs (Selective Serotonin Reuptake Inhibitors) along with others like Prozac, Celexa, and Lexapro. Good news, they aren't addicting. I've been on them for 20 years (Prozac for 10 and then Celexa for another 10) and heck sometimes I forget to take them because my symptoms are completely gone and I just go through my day and it doesn't come to mind!
SSRI's are one of the two primary methods for treating depression, anxiety, OCD, etc. so they are well studied and generally well tolerated. They can take awhile until you see effect so best not to expect an overnight change, but in the long run you'll likely be much better off taking them, I know I have been.
The other method for treating those disorders is through cognitive behavioral therapy (CBT). They aren't mutually exclusive, doing both is actually better than doing either one alone in most cases. I do both and they have made a huge positive impact on me. There are a number of resources out there for finding therapists trained in CBT but you can start first by asking your doctor for a referral. LA in particular (not sure what part of California you are in) has some world class OCD treatment centers.
I was reluctant to take drugs at first too but I'm so glad I did and I think you really should give them a chance.
From what I've seen Paxil is very addictive, and that when getting off of it the user gets "brain shocks"--- which I am very scared of. There's so much info out there and many people say different things on it so I really do not know what to believe.
I'm considering just asking for a different medication, I don't know though. I'm pretty much at wits end.
SSRI's are not addictive, some people may be conflating the fact that they can have withdrawal symptoms with being addictive.
Addiction means you feel compelled to keep taking it, and can't live without it.
Withdrawal can be associate with addiction, especially psychological withdrawal, but chemical withdrawal as in what happens with SSRI's is about the changing chemical nature of the drug and how it interacts with your body.
Basically the way SSRI's work is by regulating levels of Serotonin in your brain. If you stop taking an SSRI too quickly the brain struggles to handle the vast shift in levels of the serotonin which throws your brain off balance and causes "brain shocks" as you put it. However if you decrease medications gradually your brain has a chance to adjust normally and you'll have little or no side effects at all.
Trust your doctor, they are there to help you, and discuss y our concerns with them, I'm sure they will be able to answer your questions.